# SDR 2005FA0001129

- Difficulty date: July 26, 2005
- Submitted: August 15, 2005
- Operation: General aviation
- Aircraft: N5408G
- Make and model: Cessna 550
- Aircraft serial: 5500666
- Engine: Pwa JT15D4
- System (JASC): 2200 · Auto Flight System
- Part: Drive Assy
- Part number: 4006719906
- Part serial: 82078923
- Condition: Inoperative
- Location: Autopilot Servo
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT REPORTED THAT THE CONTROLS WHERE STIFF IN THE ROLL AXIS.  THE AUTOPILOT WAS TURNED OFF AND THE C/B WAS CYCLED WITH NO CHANGE IN THE CONDITION.  AFTER LANDING WITHOUT INCIDENT, TECHS ARRIVED AND TROUBLESHOT THE A/P SYSTEM.  THEY DISCOVERED THE AILERON AUTOPILOT SERVO DRIVE CLUTCH WAS NOT FULLY DISENGAGING, CAUSING THE EXCESSIVE FORCE REQUIRED TO ROLL THE AIRCRAFT.  AILERON AUTOPILOT SERVO DRIVE WAS REMOVED AND REPLACED.  BOTH GROUND AND IN-FLIGHT OPERATIONAL CHECKS WERE PERFORMED WITH NO DEFECTS NOTED. (NM13200503639) (K)
